December 1993

Identification and Treatment of Nonsteroidal Anti-inflammatory Drug-Induced Gastroduodenal Injury in Children-Reply

Author Affiliations

Department of Pediatrics University of Kansas Medical Center 39th and Rainbow Boulevard Kansas City, KS 66160-7330

Am J Dis Child. 1993;147(12):1281. doi:10.1001/archpedi.1993.02160360022009

In Reply.—Previously published studies of children with JRA treated with NSAIDs do not report a high rate of gastrointestinal hemorrhage or occult blood in the stools.1 However, none of these children underwent endoscopy and none of the studies had as their main goal delineation of gastrointestinal toxic effects. There is no question about the need for further studies in children receiving NSAIDs to more clearly define the effects on the gastrointestinal tract and concomitant risks. However, as in adult studies, correlation between endoscopic findings and clinical symptoms must be carefully assessed.

First Page Preview View Large
First page PDF preview
First page PDF preview